Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2007, 6:45 PM EDT for Licking County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 13, 2007, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Licking County, OH
The radar
The Cincinnati radar (KILN), 146 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:00 PM EDT | TSTM WND DMG | Newark, OH | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:31 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 132245
SVRILN
OHC089-132330-
/O.NEW.KILN.SV.W.0079.070613T2245Z-070613T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LICKING COUNTY IN CENTRAL OHIO...
* UNTIL 730 PM EDT.
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR FALLSBURG...MOVING SOUTHWEST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
UTICA...
HANOVER...
NEWARK...
GRANVILLE...
HEATH...
GRANVILLE SOUTH...
HEBRON...
PATASKALA...
IN ADDITION...ST. LOUISVILLE...INTERSTATE 70 AT STATE ROUTE 13...
INTERSTATE 70 AT STATE ROUTE 37...ETNA AND KIRKERSVILLE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN KENTUCKY.
LAT...LON 4023 8218 4024 8249 3995 8275 3993 8230
4004 8224
$$1 follow-up statement
000
WWUS51 KILN 132314
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT WED JUN 13 2007
OHC089-132330-
/O.CON.KILN.SV.W.0079.000000T0000Z-070613T2330Z/
LICKING OH-
713 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR LICKING COUNTY...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR NEWARK...MOVING SOUTHWEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...GRANVILLE SOUTH...PATASKALA...HEBRON AND
BEECHWOOD TRAILS.
IN ADDITION...INTERSTATE 70 AT STATE ROUTE 13 AND ETNA ARE NEAR THE
PATH OF THIS STORM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4016 8223 4020 8250 3995 8275 3993 8230
4004 8224
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:58 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 13, 4:58 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 458 PM EDT WED JUN 13 2007 .SYNOPSIS... A COUPLE OF WEAK DISTURBANCES WILL MOVE SOUTHWEST BETWEEN AN UPPER LEVEL RIDGE OVER THE WESTERN GREAT LAKES AND AN UPPER LEVEL TROUGH OFF THE EAST COAST THIS EVENING AND AGAIN ON THURSDAY. THE UPPER RIDGE WILL BUILD BACK EAST WITH DRY WEATHER EXPECTED THIS WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... CONVECTION HAS BUILT FAR ENUF W ON LAKE BREEZE THAT ADDED AN ISOLATED TSTM TO THE FORECAST FOR CENTRAL OH THIS EVENING. SITES && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/... BEST CHANCE OF PCPN THIS EVENING WILL BE IN THE SE THIRD AS ON GOING CONVECTION IN NE OH TRACKS SW. CONFIDENCE THAT THE CONVECTION WILL HOLD TOGETHER AND WILL TRACK FAR ENUF W TO AFFECT THE REGION WASNT VERY HIGH...SO ONLY CARRIED A 20 TO 30 POP FOR NOW. S/W PUSHES SW OF THE REGION BY 06Z AND WITH SETTING OF THE SUN EXPECT THE CONVECTION TO DIE BETWEEN 00Z-03Z. SKIES SHOULD GO MOSTLY CLEAR OVERNIGHT. ANOTHER S/W DROPS SWINGS AROUND H5 LOW CENTERED OFF CAPE COD AND ACROSS THE OH VLY ON THU. MODEL SOUNDINGS ARE SHOWING SOME INSTABILITY...THE BEST BEING IN THE SE. CARRIED SLIGHT CHC POPS AGAIN FOR THU. ANY CONVECTION SHOULD END QUICKLY WITH SUNSET FOR THU NGT. NO ORGANIZE KICKER ON FRI. ALSO INSTABILITY ACROSS THE REGION LOOKS LESS...SO KEPT PCPN OUT OF THE FORECAST FOR FRI. MAV NUMBERS FOR LOWS TONIGHT LOOKED SQUIRRELLY. CVG WAS SEVERAL DEGREES COOLER THAN DAY AND CMH. WENT WITH LOWS THAT WERE SIMILAR IN STRUCTURE TO LAST NIGHT...WITH THE COOLEST TEMPS IN THE NW. MAV WAS ABOUT 4 DEGREES WARMER THAN THE MET OR FWC NUMBERS FOR HIGH ON THU. FELT THE MAV WAS A LITTLE TOO WARM. EXPECT A LITTLE MORE CU TOMORROW WITH S/W...SO WENT A MAV/MET BLEND. MUCH COOLER H8 TEMPS WORK IN THU NGT. SAW NO REASON TO ARGUE WITH THE COOLER MAV LOWS. FINALLY TEMPS ON FRIDAY WILL BE TRICKY H8 COLD POOL REMAINS OVER CWA. GUIDANCE IS A CATEGORY LOWER THAN PREV FCST. ADJUSTED TEMPS CLOSE TO THE MAV GUIDANCE. SITES && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SFC HIGH PRESSURE IS STILL IN CONTROL OVER THE REGION BUT THE H5 RIDGE IS GETTING SQUEEZED AND BEATEN DOWN BY AN APPROACHING FRONT LATER SATURDAY THAT WILL WASH OUT OVERTOP OF CWA ON SUN...AND THEN LIFT NE AS A WMFNT OVERNIGHT SUN. DYNAMICS ARE NOT FAVORABLE FOR THIS TIME FRAME AS SFC HIGH BUILDS RIGHT BACK OVER THE REGION FROM THE N AND THE S...AND YOU ARE ON THE EAST SIDE OF THE H5 RIDGE WITH MEAN DOWNWARD MOTION. WAS INCLINED TO LEAVE FCST DRY WHICH IS GOOD WITH THE PERSISTENT PATTERN WE ARE CURRENTLY UNDER...BUT LOW CHANCE POPS IN CENTRAL OH APPEARED PRUDENT FOR THE DAYTIME HOURS SUN. THIS HAS ME CUT BACK ON TEMPS AS WELL. MODELS APPEAR TO HAVE A BETTER HANDLE ON THE OVERALL PATTERN AFTER THIS WEAK FRONT WASHES OUT. RIDGING BUILDS OVER THE REGION STARTING SUN NIGHT. THIS BUILDS ON MON AND THEN GIVES WAY ON TUESDAY AS A SFC COLD FRONT AND H5 TROF COMBINE TO GIVE THE REGION THE BEST CHANCE OF RAIN ON TUES NIGHT THAN IT HAS HAD IN THE PAST WHILE. THE AMPLIFIED PATTERN IS A BIT MORE PRONOUNCED AT THIS TIME AND SIGNIFICANT DRYING IS NOTED BEHIND THE FRONT ON WED. FRANKS && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... SIMILAR PATTERN WILL PERSIST THROUGH THE TAF PERIOD. DIURNAL HIGH BASED CUMULUS THROUGH THE REST OF THE AFTERNOON WILL DISSIPATE WITH LOSS OF HEATING AND THEN REDEVELOP DURING THE LATE MORNING THURSDAY. A FEW THUNDERSTORMS ARE NOT OUT OF THE QUESTION IN CENTRAL OHIO THIS AFTERNOON BUT ARE FORECAST TO REMAIN EAST AND SOUTHEAST OF THE COLUMBUS TERMINALS. OUTLOOK...NO SIG WX EXPECTED THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 13, 5:08 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT WED JUN 13 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 508 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:23 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 52 min |
| Jun 13, 7:47 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.